1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Medications

Discussion in 'Type 2 Diabetes' started by mel_bernard, Jun 29, 2017.

  1. mel_bernard

    mel_bernard Type 2 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi everyone,

    First of all, please forgive me if my English is not good.

    I found out I have type 2 diabetes over 3 years ago but I didn't take it seriously and didn't take any medications at all. But that changed after I had my health check 2 months ago and the doctor explained to me that my fasting blood sugar had skyrocketed (to like 13+ mmol/L high). Anyways, I started taking metformin (850 mg) and gliclacide (30 mg) for 1 month and my fasting blood sugar dropped to 5.6 mmol/L (without exercise and diet). My Vietnamese doctor was extremely impressed with the result but he continued to give me the same medication and it seems like he's not planning to cut down the dosage anytime soon. Is that normal or should I go see another doctor?

    Some info about me: diabetes runs in my family; I have a normal bmi (but I need to work on my belly), 29 years old.

    Thanks
     
  2. Squire Fulwood

    Squire Fulwood Type 2 · Expert

    Messages:
    6,051
    Likes Received:
    4,810
    Trophy Points:
    178
    If your Vietnamese doctor is under the impression that your improvement is due to the pills you are taking then there is no reason for him to cut the dosage down. He assumes that cutting down on the medication will put you back where you started.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook